MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR LARGE SCREWS; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE FOR LARGE SCREWS; GAUGE, DEPTH
Model Number 319.10
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from germany reports an event as follows: customer reported a noticeable number of issues with various length measuring devices during the last weeks.Despite correct reprocessing and care, instruments "hook" again and again, do not run smoothly and thus complicate the surgeries or extend the surgery time because new trays have to be opened again.The used cleaner is "mediclean forte" from the company (b)(6).The customer now asks for a check of the instruments, since the length measuring instruments have to be ordered on a weekly basis, which is not a permanent solution in a hospital like this (maximum care provider).There has been no patient harm.No further information is available.This report is for a depth gauge for large screws.This is report 9 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter occupation: initial reporter is a synthes employee.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 319.100, lot # 4l47572.Manufacturing site: (b)(4).Release to warehouse date: 30 april 2019.Supplier: n/a.Expiration date: n/a.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the depth gauge f/scr ø4.5 - 6.5 meas-range was observed assembled and the tip of the needle is slightly bend in different directions.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.A functional test was performed to device and the slider can be moved forward and backward, but it is rough running.The complaint condition was able to be replicated.Functional issues are most likely due to the deformed condition of the needle.After a visual inspection per procedure, it was determined that the reusable instrument device was bent from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed conditions of depth gauge f/scr ø4.5 - 6.5 meas-range would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR LARGE SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16279765
Report Number8030965-2023-01228
Device Sequence Number6972636
Product Code HTJ
UDI-Device Identifier10886982190017
UDI-Public(01)10886982190017
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.10
Device Catalogue Number319.100
Device Lot Number4L47572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown